MAUDE Adverse Event Report: BEAVER-VISITEC INTERNATIONAL, LTD BVI LASIK FLAP SEPARATOR/ELEVATOR (SEIBEL)

BEAVER-VISITEC INTERNATIONAL, LTD BVI LASIK FLAP SEPARATOR/ELEVATOR (SEIBEL)
Model Number MMSU1172S
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following investigation conclusions.
 
Event or Problem Description
A complaint was received for product mmsu1172s - lasik flap separator (seibel), in which a surgeon reported observing fine metallic particles beneath the corneal flap on postoperative day one.The particles were not removed, and no adverse patient effects have been reported to date.The physician requested instruments from a different lot, noting that similar issues have previously occurred with older reusable instruments.According to a clinical expert, the presence of interface debris (metal or plastic particles), if not removed, poses a potential risk of developing diffuse lamellar keratitis (dlk), also known as "sands of the sahara" syndrome an inflammatory condition that can result in serious injury, including corneal haze and vision loss.The malfunction was identified postoperatively but did not result in any adverse health effects and the physician decided that it doesn't require medical intervention.Although recurrence does not guarantee harm, it carries the potential for serious injury, particularly if toxic, allergic, or inflammatory responses are triggered.
 
Additional Manufacturer Narrative
A complaint was received for product: mmsu1172s - lasik flap separator (seibel), where the surgeon reported observing fine metallic particles under the corneal flap on postoperative day 1 in multiple lasik patients.The physician decided not to remove the particles, and no patient impact has been reported to date.Given the confirmed presence of metallic particles in the eye, the potential for long-term complications, and the clinical literature linking such debris to serious inflammatory responses, we considered this event as reportable.The bvi quality assurance department conducted a full investigation in line with internal procedures.This included a review of the device history record (dhr) and current process controls.All manufacturing steps were found to be properly documented, with no nonconformities identified for the affected product.Following a detailed investigation, it has been determined that a definitive root cause cannot be established due to the absence of physical product samples or photographic evidence to support the complaint.While it is possible that the presence of metal shavings may have originated during the manufacturing process at the sub-contract facility, this cannot be confirmed without direct evidence.The sub-contractor's manufacturing and inspection processes - designed to detect and eliminate foreign material - remain in place, and additional inspections are carried out at the bvi bidford plant prior to final packaging.Given the lack of supporting evidence, no corrective or preventive action (capa) will be taken at this time.However, the issue will be monitored for recurrence, and any similar future complaints will be reviewed collectively to determine if further investigation or action is warranted.

Brand Name
BVI LASIK FLAP SEPARATOR/ELEVATOR (SEIBEL)
Common Device Name
BVI LASIK FLAP SEPARATOR/ELEVATOR (SEIBEL)
Manufacturer (Section D)
BEAVER-VISITEC INTERNATIONAL, LTD
waterloo industrial estate
bidford-on-avon 8a
warwickshire B50 4 JH
UK  B50 4JH
Manufacturer (Section G)
BEAVER-VISITEC INTERNATIONAL, LTD
waterloo industrial estate
bidford-on-avon 8a
warwickshire B50 4 JH
UK   B50 4JH
Manufacturer Contact
agnieszka drzewiecka
waterloo industrial estate
bidford-on-avon 8a
warwickshire B50 4-JH
UK   B50 4JH
MDR Report Key22541762
Report Number3002808441-2025-00007
Device Sequence Number6975192
Product Code MDM
UDI-Device Identifier05055186206000
UDI-Public(01)05055186206000(17)290429(10)000003534260
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberMMSU1172S
Device Catalogue NumberN/A
Device Lot Number000003534260
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown